Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2016, 8:21 PM CDT for Furnas County, Gosper County, Nebraska. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- May 30, 2016, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:25 PM CDT | TSTM WND GST 60 | 2 E Cambridge, NE | SUSTAINED 60 MPH WINDS |
| May 30, 8:43 PM CDT | TSTM WND GST 50 | Elwood, NE | |
| May 30, 8:50 PM CDT | TSTM WND GST 50 | 8 S Elwood, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338
WUUS53 KGID 310121
SVRGID
NEC065-073-310200-
/O.NEW.KGID.SV.W.0182.160531T0121Z-160531T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
821 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 820 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF COZAD TO 12 MILES NORTH OF
CAMBRIDGE TO 15 MILES WEST OF WILSONVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ARAPAHOE...OXFORD...ELWOOD...BEAVER CITY...HOLBROOK...EDISON...
WILSONVILLE...SMITHFIELD...HENDLEY...HOLLINGER AND JOHNSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 9971 4069 9965 4000 9963
4000 10019
TIME...MOT...LOC 0120Z 272DEG 33KT 4071 10009 4046 10017 4007 10040
HAIL...<.75IN
WIND...60MPH
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:18 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 30, 7:18 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Hastings NE 718 PM CDT MON MAY 30 2016 .SHORT TERM...(This evening through Tuesday) Issued at 323 PM CDT Mon May 30 2016 Aloft: Meteorological summer begins Wed and the 500 mb charts from 00Z and 12Z show it. The main belt of Westerlies was over the Nrn USA and it was weak. The strongest jet streak was over the Pac NW associated with a shortwave trof. A small associated low has developed along the MT/AB border. This low will advance across the Dakotas tomorrow with the trof crossing the Cntrl Plains Tue night. Surface: As is typical of summer...most sfc features are weak and poorly defined. Occluded/weak low pres was over Srn Sask with a subtle warm front from SD-IA. A fairly decent cool front was making its way thru the Pac NW/Nrn Rockies. Cyclogenesis will occur over WY/SD today with a well-defined triple pt low taking over and lifting to near FAR by 12Z/Tue. Meanwhile...the cool front will surge S and cross the fcst area tonight. Weak high pres will build in tomorrow. Now: Svr Tstm Watch #232 is in effect until 10 pm. It will be svrl hrs before tstms move into the fcst area. So Memorial Day activities thru early evening should be fine. Suggest everyone from Beaver City-Lexington-Ord keep an eye to the W after 8 pm. Observed 12Z soundings show fairly dry air over the region in the low-lvls...with dwpts in the mid-upr 50s. Combined with mid-lvl lapse rates around 7.5 C/km and temps around 80F...this has resulted in MLCAPE around 1500 J/kg. 0-6 km shear is around 25 kts. Tstm development should be most widespread over the Panhandle/Wrn Neb and along the CO/KS border before 8 pm. Given the dry sub- cloud layer...these storms should rapidly form a common cold pool and accelerate E as one or more lines. While hail up to the size of 1.5 inches will be possible early...believe the main threat will be winds of 50-60 mph. This line should cross much if not all of the fcst area from W-E between 10 pm and 4 am. The back edge could linger S and E of the Tri-Cities thru dawn...but with minimal severe threat expected after midnight. Tomorrow: could see a little tstm activity linger into the morning hrs...S and E of the Tri-Cities. Otherwise...decreasing clouds and cooler. .LONG TERM...(Tuesday night through Monday) Issued at 323 PM CDT Mon May 30 2016 Aloft: WNW flow Wed-Fri will become NW and the longwaves amplify. Significant adjustments upstream over the Pac will send heights rising over the Wrn USA as a +2 standard deviation ridge/high builds. This ridge is then fcst to deamplify and overtake the Plains the middle of next week per the EC and N American ensemble means. Surface: A stronger cool front will move thru Tue night with high pres overtaking the region Wed. This high will depart to the E and S Thu-Fri. The next Pac cool front will be making its way thru Wrn Canada and the Nrn Rockies. This weak front is fcst to move thru here Fri night-Sat followed by weak high pres Sun-Mon. A few daily details... Tue night: another passage of a cool front. No rain expected. Wed: Wonderfully pleasant. Low humidity and winds. Thu: Similar but a little warmer. Close to 80F. Fri: A little warmer yet as the thermal ridge pokes NE across the Cntrl Plains ahead of the approaching cool front. The 06Z/12Z GFS runs were the most aggressive developing scattered tstms while the 00Z/12Z EC suggest maybe a lone tstm or two. The GFS is as much as 10F higher with its dwpts than the EC. There will be a lot of tstm activity processing Gulf moisture over the Srn/Gulf Coast States. Therefore...am not buying the GFS runs. The 00Z EC ensemble QPF probabilities support this thinking with barely a 10% prob for .10" in the 24 hr period from 7 am Fri - 7 am Sat. So POPs in the fcst were clipped to only 20%. Sat-Mon: Looks dry for now and very nice with highs around 80 and lows 55-59F. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday evening) Issued at 715 PM CDT Mon May 30 2016 The big aviation concern will center around the line of thunderstorms that will track east across the area this evening. These storms will near KEAR around 9 pm and KGRI around 10 pm. Heavy rain and strong winds are likely as these storms roll through. Can not rule out winds gusts of 50 to 70 mph with these storms. Keep up to date with the latest severe thunderstorm warnings as this line presses east. && .GID Watches/Warnings/Advisories... NE...None. KS...None. && SHORT TERM...Halblaub LONG TERM...Halblaub AVIATION...Wesely
Hazardous weather outlook, May 30, 7:28 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 728 PM CDT MON MAY 30 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 728 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL TRACK EAST ACROSS THE FORECAST AREA THIS EVENING. THE PRIMARY HAZARD WILL BE STRONG STRAIGHT LINE WIND GUSTS OF 50 TO 70 MPH. WHILE A LESSER THREAT...HAIL UP TO 1.5 INCHES IN DIAMETER WILL ALSO BE POSSIBLE WITH THESE STORMS EARLY ON...PRIMARILY BEFORE 10 PM. A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF CLAY COUNTY. PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES CONTINUE INTO TUESDAY ACROSS THE AREA AND WILL COME TO AN END TUESDAY EVENING. NO STRONG OR SEVERE STORMS ARE EXPECTED. THE NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT...FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PLAN ON SEVERE WEATHER OPERATIONS THIS EVENING. PLEASE RELAY ALL REPORTS OF WIND DAMAGE AND HAIL TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 62 min |
| May 30, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 51 min |
| May 30, 8:55 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 39 min |
| May 30, 9:25 PM CDT | Special Weather Statement | GID | Buffalo | 50 min |
| May 30, 9:35 PM CDT | Special Weather Statement | GID | Franklin, Harlan, Kearney, Phelps | 40 min |
| May 30, 10:13 PM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Webster | 47 min |
| May 30, 10:18 PM CDT | Special Weather Statement | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 42 min |
| May 30, 10:57 PM CDT | Special Weather Statement | GID | Adams, Clay, Nuckolls, Webster | 48 min |
| May 30, 10:59 PM CDT | Special Weather Statement | GID | Greeley, Hall, Hamilton, Howard, Merrick, Nance | 46 min |
| May 30, 11:43 PM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 47 min |
| May 30, 11:44 PM CDT | Special Weather Statement | GID | Clay, Fillmore, Nuckolls, Thayer | 46 min |
| May 31, 12:26 AM CDT | Special Weather Statement | GID | Polk, York | 34 min |
| May 31, 12:28 AM CDT | Special Weather Statement | GID | Fillmore, Nuckolls, Thayer | 32 min |
| May 31, 3:29 PM CDT | River Flood Warning | GID | Dawson | 4 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.